Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Going for second labs, after URT infection
May 13, 2006

The facts: HIV+ for 9 months, not on meds, first labs had good numbers (CD4 757, 38% and VL 70 copies). Last week I developed a scratchy throat which turned into a sore throat, cough, accompanied by very mild fever. Viral/bacterial pharyngitis I suppose. Took a course of cefadroxil (500 mg, twice a day, for five days). Felt fine and even went to the gym today (chest and shoulders day). Had one loose bowel movement in the evening (could be related to the fact that I started taking creatine again today, after a hiatus of a month). Now I feel a slight recurrence of the scratchy throat feeling.

My questions: (1) Is it to common to treat URTIs among HIV+ people more aggressively than in HIV- people, especially if they're not on antiretrovirals?

(2) Was my course of cefadroxil too short?

(3) I'm scheduled to go for my second lab tests next week. I know you've said, many times, don't get CD4/VL tests done when you're experiencing an acute infection of some kind. So how long do I wait after all symptoms subside to get bloodwork done? Is a week enough for my numbers to have stabilized somewhat (I'm assuming they're jumping around a little now)? Should I delay the lab tests by a week?

Thanks.

Response from Dr. Holodniy

1. Depends on the clinical presentation and stage of HIV infection. 2. Not sure you even had a bacterial infection and therefore the necessity of taking antibacterial agents. 3. I usually recommend 2-4 weeks after an acute infection.



Previous
worried sister
Next
Staph infection and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement